Forum

Pregabalin - anyone taking this?

Went to see my consultant last Frid, first time since last year of being diagnosed that I've seen him.  Told him that my symptoms have been quite good over the year, some days obviously worse than others.  Pins and needles, numbness seems to be under control... The last 6 months have been a nightmare with my sleep -- I am constantly dreaming, vivid dreams, upsetting dreams at night... Have read the side effects with amitriptyline and it states this is one of the side effects.  I am just not relaxing at all as when I wake up in the morning, feel so tense, anxious due to the dreams.  He gave me a prescription for PREGABALIN.... Since coming home and looking on the Internet and talking to friends - the side effects given were weight gain, not on a small scale, but quite considerably up to a stone, stone and half.... In the last year I have orobably put on nearly half a stone so definitely dont want to put on any more.  Its not just down to how I look, its affording a new wardrobe and also how will I ever shift this weight... Any replies would be of great assistance to me.. thanx

I'm on Pregablin    75mg during the day, 150 at night, with a choice to take 150 during the day, but find it a bit much if i do.

yes i put weight on started it in January this year, fortunately my wedding dress was a little to big so the weight gain was ok, but now newly married (21st june) weight issue needs looking at.

 

But back to pregablin, which i will say here and now in the beginning was a god send, within a few hours on these babies, i got in and out of the car without screaming pain in my knees. so much so i was in the B&Q carpark just getting in and out of the car, hubby to be as he was back then thought i'd gone mad until i explained what i was doing, he smiled and just let me get it out of my system.

I started on it because at the time i was suffering from what me and the doctor believe to be Trigeminal neuralgia, you know the pain in the teeth, the one side of the face and head that leaves you screaming to rip your teeth out and slam your head against the wall.  well my neurologist doesn't think it's that but something else (which i have forgotten)

Well its now 6th months on them and i can now feel the leg pain hasn't got any eaiser now, but it does help in other ways, those of us who are female and still get the painful monthlies, this drug helps the pain.

 

But please remember with these drugs once you are on them, do not just stop, you need to be weaned off them.

 

It's your choice if you want to try them or not, and getting the balance right with how much you take is the first step, but if you are in pain it might be worth your while trying.

 

As for weight gain, i can't care less, having ms for 12 years now, i would prefer to be a little cuddly if it means these drugs work on some part of my body.

 

 

 

yes, I take it and am progressively increasing it - currently on 100 mg twice a day - am likely to take it up again after the weekend.  I have put on half a stone since I started it three months ago and would prefer not to take it.  However I am hoping I can get rid of the pain I am in - for the moment that would be an acceptable trade off;  however if I cannot sort the pain it will not.

Hiya

I'm giving this a shot at the mo since January.  Only on a tiny dose of 50mg in the morning and then 50mg in the evening.  It's seems to have helped a bit with numbness when sleeping in bed and dulled a bit of the burning pain in the hands and tooties.

The only side effect that I have had - I think caused by Pregagablin - is difficulty in memory - even following a TV show.  I have had no weight gain and I'm still a slim Jim!

It's the old 'suck it and see' program!

Take care,

 

Marty

 

 

 

 

Hi,

I take Pregablin for the pain in my hands and arms.  It works wonders.  But it really makes me crave sweet things so I have to be really careful.  I do light exercise to keep my weight stable but I've had times when I've put on a few pounds. 

I think as long as you watch what you eat then it's fine.  Still allow yourself a treat now and again, gotta have some pleasures :-)

I take it at night…75 mg and then 100 mg and it helps me with neuropathic pain and shooting pains into leg and toe…can’t take it during day as it seems to give me motion type sickness…and it’s not pleasant…I already have vertigo so don’t want to add to this…sometimes I do get funny dreams…nightmare type ones which I didn’t get before was on them.

I did gain some weight which was annoying to say the least…
hope this he,ps…and you give them a try…
e

hi 

i'm on 600mg a day and have put on nearly 21/2 stone but did query this with ms nurse and she reckoned it was the amitriptyline that causes weight gain..take 60mg at night..but going to stick with meds rather than having constant pain so i'll take the weight gain rather than the pain..

baz

Hi I'm on Pregablin, 100mg morning, 100mg afternoon, 200mg evening. I find it doesn't help much with my pain but does take the edge off it, and the 200mg at night certainly make me sleep.

I have noticed an increase in weight & ive only been taking it for 3-4 weeks, and have not changed my diet or lifestyle.

Bit annoying as i have trouble with my weight anyway, but anything else I have tried has really bad side effects for me. 

They saying that my only other option now is steriods, so will probably have to go down that line.

Goodluck with whatever you decide, always seems to be a trial & error game now. 

Andrea xx

Thanx all for ur posts --- just have to see how it goes I suppose... taking 50mg of pregablin in morng and 50mg at night, but still taking 50mg of amitriptyline..... to say I feel spaced out is an understatement.   But hey its keeping pins and needles away... thanx all at forum again xx